Barbara Diane MacCluer is an American mathematician, formerly a professor of mathematics at the University of Virginia and now a professor emeritus there. Her research specialty is in operator theory and composition operators; she is known for the books she has written on this subject and related areas of functional analysis.
Education and career
MacCluer is the daughter of George M. Richards, a research chemist and attorney, and is married to mathematician Thomas Kriete. She graduated from Michigan State University in 1975, and earned her Ph.D. there in 1983. Her dissertation, Holomorphic Self-Maps of the Unit Ball: Iteration and Composition Operators, was supervised by Joel Shapiro.
After working at the University of Virginia from 1983 to 1986, at the University of South Carolina from 1986 to 1987, and at the University of Richmond from 1987 to 1995, she returned to the University of Virginia in 1995.
MacCluer is the author or editor of:
- Composition Operators on Spaces of Analytic Functions (CRC, 1995, with Carl C. Cowen)
- Studies on Composition Operators (American Mathematical Society, Contemporary Mathematics 213, 1998, edited with F. Jafari, C. Cowen, and A. D. Porter)
- Elementary Functional Analysis (Springer, Graduate Texts in Mathematics 253, 2009)
- Curriculum vitae (PDF), retrieved 2018-02-02
- Emeritus faculty, Mathematics Department, University of Virginia, retrieved 2018-02-02
- "George Richards obituary", Richmond Times-Dispatch, February 2010, retrieved 2018-02-02
- Barbara MacCluer at the Mathematics Genealogy Project
- Review of Composition Operators on Spaces of Analytic Functions:
- Reviews of Elementary Functional Analysis:
- Werner, Dirk (2010), Mathematical Reviews, Graduate Texts in Mathematics, 253, doi:10.1007/978-0-387-85529-5, ISBN 978-0-387-85528-8, MR 2462971CS1 maint: untitled periodical (link)
- Schumacher, Carol S. (May 2010), American Mathematical Monthly, 117 (5): 466–468, doi:10.4169/000298910x486012, JSTOR 10.4169/000298910x486012CS1 maint: untitled periodical (link)
- Shiu, Peter (November 2010), The Mathematical Gazette, 94 (531): 564, doi:10.1017/S0025557200002096, JSTOR 25759764CS1 maint: untitled periodical (link)